Alert archive / Texas / River Flood Warnings in 2018

River Flood Warning 39, NWS Houston/Galveston, TX

June 20, 2018Harris County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Jun 20, 2018, 5:48 PM CDT for Harris County, Texas. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
Jun 20, 2018, 5:48 PM CDT (22:48 UTC)
Expired
Jun 21, 2018, 2:46 AM CDT
In force
9 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Moderate

County Harris County, TX

The radar

The Houston radar (KHGX), 71 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

883 
WGUS44 KHGX 202248
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
548 PM CDT Wed Jun 20 2018

...The National Weather Service in Houston/Galveston has issued a flood warning 
for the following rivers...

  South Mayde Creek Near Greenhouse Road affecting the following counties in 
  Texas...Harris


For Addicks Reservoir at Greenhouse Road, Minor flooding is occuring, with 
Moderate flooding forecasted.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons are urged to stay away from the river until water levels recede. 

Motorists should avoid any water covered roads and find an alternate route. 

Livestock and equipment should remain out of the flood plain for the next few 
days.



Stay tuned to NOAA Weather radio or other news sources for further updates.

&&

TXC201-211048-
/O.NEW.KHGX.FL.W.0039.180620T2248Z-000000T0000Z/
/SMAT2.2.ER.180620T2215Z.180621T0030Z.000000T0000Z.NO/
548 PM CDT Wed Jun 20 2018

The National Weather Service in Houston/Galveston has issued a 

* Flood Warning for 
  The South Mayde Creek Near Greenhouse Road.
* until further notice...or until the warning is canceled.
* At 0534 PM Wednesday the stage was 108.2 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 107.9 feet.
* Forecast...The river will continue rising to near 110.5 feet by this evening. 
  Additional rises may be possible thereafter.



&&
                     Flood  Observed             Forecast 6 AM
Location             Stage  Stage   Day Time      Thu    Fri    Sat    Sun
 
&& 
 

Addicks Reservoir
LAT...LON 2982 9562 2977 9567 2978 9578 2984 9583


$$
2 follow-up statements
822 
WGUS84 KHGX 210442
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
1142 PM CDT Wed Jun 20 2018


The river flood warning has been cancelled for the South Mayde Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons are urged to stay away from the river until water levels recede. 

Motorists should avoid any water covered roads and find an alternate route. 


Stay tuned to NOAA Weather radio or other news sources for further updates.

&&

TXC201-211642-
/O.CON.KHGX.FL.W.0039.000000T0000Z-000000T0000Z/
/SMAT2.1.ER.180620T2215Z.180621T0008Z.000000T0000Z.NO/
1142 PM CDT Wed Jun 20 2018

The Flood Warning continues for
  The South Mayde Creek Near Greenhouse Road
* until further notice...or until the warning is canceled.
* At 1120 PM Wednesday the stage was 107.9 feet.
* Minor flooding is occurring and  flooding is forecast.
* Flood stage is 107.9 feet.




&&


                     Flood  Observed             Forecast 6 PM
Location             Stage  Stage   Day Time      Thu    Fri    Sat    Sun
 
&& 
 

Addicks Reservoir
LAT...LON 2982 9562 2977 9567 2978 9578 2984 9583


$$
908 
WGUS84 KHGX 210746
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
246 AM CDT Thu Jun 21 2018


The river flood warning has been cancelled for the South Mayde Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons are urged to stay away from the river until water levels recede. 

Motorists should avoid any water covered roads and find an alternate route. 

Livestock and equipment should remain out of the flood plain for the next few 
days.



Stay tuned to NOAA Weather radio or other news sources for further updates.

&&

TXC201-210816-
/O.CAN.KHGX.FL.W.0039.000000T0000Z-180621T0746Z/
/SMAT2.1.ER.180620T2215Z.180621T0008Z.180621T0422Z.NO/
246 AM CDT Thu Jun 21 2018

The Flood Warning is canceled for
  The South Mayde Creek Near Greenhouse Road
* At 0216 AM Thursday the stage was 107.3 feet.
* Flood stage is 107.9 feet. 
* The river has fallen below flood stage and will continue to fall this morning unless 
  additional heavy rain develops.
  
&& 
 

Addicks Reservoir
LAT...LON 2982 9562 2977 9567 2978 9578 2984 9583


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jun 20, 4:05 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jun 20, 4:05 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
405 PM CDT Wed Jun 20 2018

.DISCUSSION...
Scattered showers/thunderstorms are continuing to develop across
SE TX this afternoon...which should not be that surprising given
the lingering high PWs airmass and daytime heating. The heaviest
rain have persisted to over our W/SW counties (generally along a
Caldwell to Edna line) where we have seen rain totals from 1/2 -
1 inch on average and isolated swaths of 2 - 5 inches so far to-
day. Another 1 - 2 inches of rain will be possible here tonight,
with isolated amounts of 3 inches.

Elevated rain chances will continue tonight amd tomorrow along a
shear axis (as this South TX low shears/stretches NE in response
to an upper trof moving into the Middle MS River Valley). Models
keeping the highest rain chances over the central portions of SE
TX during this timeframe with the most development likely during
the day on Weds. Additional rainfall totals of 1 - 2 inches will
be possible with some isolated amounts up to 3 - 4 inches in the
heavier downpours. Rain chances to taper off by Fri as the shear
axis weakens and PWs begin to fall. Much quieter conditions will
prevail through the weekend as the upper level ridge tries buil-
ding in from the west. This should also translate to warmer high
temperatures Sat/Sun. 41

&&

.MARINE...
Borderline advisory conditions are currently being observed offshore
and we still have some strong rip currents at the beaches, so have
extended the SCA & beach hazard statement thru the evening then we
can start downgrading. Showers and embedded tstms will persist into
the evening across the marine waters. Winds and seas will be higher
in/near storms. Otherwise...overall conditions should begin slowly
improving as winds and seas diminish later tonight and Thurs.

Wind speeds are expected to increase once again this weekend as low
pressure develops in West Texas and may need a combination of
caution/advisory flags again Fri night-Sun night.  47

&&

.HYDROLOGY...
Majority of watersheds are behaving themselves. Will be keeping an
eye on Little Cypress Creek @ Becker Rd in the coming hours to see
how it responds to the incoming rain. Some moderate rain fell over
parts of the Lavaca-Navidad and this watershed will be
continue to be watched as well. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      74  90  75  95  76 /  60  50  20  10  10
Houston (IAH)              75  91  77  94  79 /  60  60  20  20  10
Galveston (GLS)            80  86  81  88  82 /  60  60  20  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 7 PM CDT this evening for the following
     zones: Coastal Jackson...Coastal Matagorda...Colorado...
     Inland Jackson...Inland Matagorda...Matagorda Islands...
     Wharton.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 7 PM CDT this evening
     for the following zones: Coastal waters from Freeport to
     Matagorda Ship Channel TX out 20 NM...Coastal waters from
     High Island to Freeport TX out 20 NM.

     Small Craft Advisory until 7 PM CDT this evening for the
     following zones: Waters from Freeport to Matagorda Ship
     Channel TX from 20 to 60 NM...Waters from High Island to
     Freeport TX from 20 to 60 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION from 7 PM CDT this evening
     through late tonight for the following zones: Waters from
     Freeport to Matagorda Ship Channel TX from 20 to 60 NM...
     Waters from High Island to Freeport TX from 20 to 60 NM.

&&

Discussion...99
Hazardous weather outlook, Jun 20, 6:00 AM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
600 AM CDT Wed Jun 20 2018

TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313-
335>338-211100-
Austin-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-Colorado-Fort Bend-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Montgomery-Northern Liberty-Polk-
San Jacinto-Southern Liberty-Trinity-Walker-Waller-Washington-
Wharton-
600 AM CDT Wed Jun 20 2018

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms will be possible
today. Locally heavy rain will be possible as rain bands move
across the area. This may result in minor or flash flooding,
especially in areas that saw heavy rain yesterday. Tropical
funnel clouds may also be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rain totals or any flooding
observed to the National Weather Service.

TXZ436>438-211100-
Brazoria Islands-Galveston Island and Bolivar Peninsula-
Matagorda Islands-
600 AM CDT Wed Jun 20 2018

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms will be possible
today. Locally heavy rain will be possible as rain bands move
across the area. This may result in minor or flash flooding,
especially in areas that saw heavy rain yesterday. Tropical
funnel clouds may also be possible.

A high rip current risk will exist along Gulf-facing beaches
today. Minor tidal overwash will also be possible along Highway 87
in Bolivar Peninsula at times of high tide.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A high rip current risk will be possible along Gulf-facing
beaches Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rain totals or any flooding
observed to the National Weather Service.

GMZ330-335-350-355-370-375-211100-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
600 AM CDT Wed Jun 20 2018

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Small Craft Advisories are in effect for elevated winds and waves
across the offshore waters this morning.

Scattered to numerous showers and thunderstorms will
be capable of locally heavy rainfall resulting in reduced
visibilities, gusty winds, and funnel clouds or waterspouts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Mariners are encouraged to report any hazardous weather they
observe to the Coast Guard or National Weather Service.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 3:44 AM CDTFlash Flood WatchHGXColorado, Jackson, Matagorda, Wharton15 hr
Jun 20, 4:07 AM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Waller113 min
Jun 20, 4:54 AM CDTAreal Flood AdvisoryHGXJackson3 hr
Jun 20, 5:01 AM CDTAreal Flood AdvisoryHGXAustin, Fort Bend, Harris, Waller3 hr
Jun 20, 5:42 AM CDTAreal Flood AdvisoryHGXGrimes, Harris, Montgomery, Waller2 hr
Jun 20, 5:50 AM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Waller115 min
Jun 20, 7:30 AM CDTAreal Flood AdvisoryHGXGrimes, Harris, Houston, Madison, Montgomery, Walker and 1 more3 hr
Jun 20, 9:06 AM CDTAreal Flood AdvisoryHGXJackson114 min
Jun 20, 3:50 PM CDTSmall Craft AdvisoryHGX3 hr
Jun 20, 4:14 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Montgomery, Waller, Wharton2 hr
Jun 20, 5:07 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Galveston, Harris, Montgomery113 min
Jun 20, 5:53 PM CDTRiver Flood WarningHGXHarris8 min
Jun 20, 5:53 PM CDTRiver Flood WarningHGXHarris27 hr
Jun 20, 5:53 PM CDTRiver Flood WarningHGXJackson45 hr

Nearby

River Flood Warnings in Texas, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.